MAUDE Adverse Event Report: NUVASIVE, INC GSB GLOBAL SPINAL BALANCE SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC GSB GLOBAL SPINAL BALANCE SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 13015540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not received for review.The implant remains in-situ, and no further investigation can be completed at this time.Root cause has not been determined, no conclusion can be drawn.Review of labeling notes: warning cautions and precautions "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra and neurological, vascular or visceral injury." "loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." device remains in-situ.
 
Event or Problem Description
On (b)(6) 2015, a (b)(6) female patient received an implant posteriorly at l4 - s1 with no interbodies used.Approximately two months postoperatively, radiographs showed that the left s1 screw shank fractured halfway down the screw shank itself.Device remains in-situ.No revision surgery is scheduled at this time.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key5480814
Report Number2031966-2016-00012
Device Sequence Number13528067
Product Code NKB
UDI-Device Identifier00887517536846
UDI-Public00887517536846
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number13015540
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2016
Initial Report FDA Received Date03/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR